Alert archive / Kentucky / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 94, NWS Louisville, KY

May 27, 20144 counties in Kentucky; Harrison County, Indiana

NWS Louisville, KY issued this severe thunderstorm warning at May 27, 2014, 4:25 PM EDT for 4 counties in Kentucky; Harrison County, Indiana. It was in force for 25 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 27, 2014, 4:25 PM EDT (20:25 UTC)
Expired
May 27, 2014, 4:50 PM EDT
In force
25 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Harrison County, IN, Bullitt County, KY, Hardin County, KY, Jefferson County, KY, Meade County, KY

The radar

The Louisville radar (KLVX), 8 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 27, 4:27 PM EDTHAIL 0.75Fort Knox, KY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.4 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2014-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 769 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2014-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
769 J/kg
Mixed-layer CIN
-58 J/kg
Mixed-layer LCL
1085 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

970 
WUUS53 KLMK 272025
SVRLMK
INC061-KYC029-093-111-163-272050-
/O.NEW.KLMK.SV.W.0094.140527T2025Z-140527T2050Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
425 PM EDT TUE MAY 27 2014

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN HARRISON COUNTY IN SOUTH CENTRAL INDIANA...
  NORTHWESTERN BULLITT COUNTY IN NORTH CENTRAL KENTUCKY...
  NORTH CENTRAL HARDIN COUNTY IN NORTH CENTRAL KENTUCKY...
  SOUTHWESTERN JEFFERSON COUNTY IN NORTH CENTRAL KENTUCKY...
  EAST CENTRAL MEADE COUNTY IN NORTH CENTRAL KENTUCKY...

* UNTIL 450 PM EDT

* AT 422 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 12 MILES EAST OF
  BRANDENBURG...AND MOVING NORTHEAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  SHEPHERDSVILLE...VALLEY STATION...HOWARD...WEST POINT...PITTS
  POINT...BUENA VISTA...MACEDONIA...STITES...ROSEWOOD...CUPIO...HAPPY
  HOLLOW...FISHTOWN...ELIZABETH...SUGAR GROVE...BARRALLTON AND
  BRIDGEPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3819 8592 3801 8569 3784 8593 3799 8609
TIME...MOT...LOC 2025Z 223DEG 29KT 3796 8594

HAIL...1.00IN
WIND...60MPH

$$

JSD
2 follow-up statements
463 
WWUS53 KLMK 272036
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
436 PM EDT TUE MAY 27 2014

INC061-KYC029-093-111-163-272050-
/O.CON.KLMK.SV.W.0094.000000T0000Z-140527T2050Z/
HARRISON IN-JEFFERSON KY-MEADE KY-BULLITT KY-HARDIN KY-
436 PM EDT TUE MAY 27 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
HARDIN...NORTHWESTERN BULLITT...EAST CENTRAL MEADE...SOUTHWESTERN
JEFFERSON AND SOUTHEASTERN HARRISON COUNTIES UNTIL 450 PM EDT...

AT 431 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTH OF 
VALLEY STATION...AND MOVING NORTHEAST AT 35 MPH. AT 330 PM 
EDT...FORT KNOX MEASURED A 54 MPH WIND GUST.  

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
SHEPHERDSVILLE...VALLEY STATION...FISHTOWN...ELIZABETH...SUGAR
GROVE...BARRALLTON AND BRIDGEPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3819 8592 3801 8569 3784 8593 3799 8609
TIME...MOT...LOC 2035Z 223DEG 29KT 3802 8587

HAIL...1.00IN
WIND...60MPH

$$

JSD
980 
WWUS53 KLMK 272052
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
452 PM EDT TUE MAY 27 2014

INC061-KYC029-093-111-163-272102-
/O.EXP.KLMK.SV.W.0094.000000T0000Z-140527T2050Z/
HARRISON IN-JEFFERSON KY-MEADE KY-BULLITT KY-HARDIN KY-
452 PM EDT TUE MAY 27 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL HARDIN...
NORTHWESTERN BULLITT...EAST CENTRAL MEADE...SOUTHWESTERN JEFFERSON
AND SOUTHEASTERN HARRISON COUNTIES HAS EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED SLIGHTLY AND MOVED 
INTO THE SOUTHWESTERN LOUISVILLE AREA. GUSTY WINDS AND HEAVY RAIN 
ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3819 8592 3801 8569 3784 8593 3799 8609
TIME...MOT...LOC 2036Z 223DEG 29KT 3803 8586

$$

JSD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 3:13 PM EDT, 1 hour 12 minutes earlier.

Area forecast discussion, May 27, 3:13 PM EDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
313 PM EDT Tue May 27 2014

.SHORT TERM (Now through Wednesday Night)...
Issued at 300 PM EDT Tue May 27 2014

The upper level ridge across the area continues to flatten as a
cutoff low progresses toward the ArkLaTex region. Multiple weak PV
anomalies are projected to track across the forecast area in this
upper flow through tomorrow. This will lead to multiple chances of
showers and thunderstorms. Isolated to scattered showers and storms
have developed across the region this afternoon. Not everyone will
receive rain, with coverage only being about 40%. Brief heavy rain,
small hail, frequent lightning, and wind gusts to around 45 mph can
be expected with the strongest storms.

For tonight, we should see this late afternoon diurnal convection
diminish in the early evening hours. However, as we have experienced
the past few mornings across the region, more isolated to perhaps
scattered convection should develop after midnight and in the
pre-dawn hours Wednesday. The better coverage looks like it might be
across our southern CWA. These showers and storms should diminish
and push east-northeast, then we wait for the Wednesday afternoon
development. With another PV anomaly passing by to our northeast and
a back door cold front approaching from Ohio, would expect more
diurnal convection in the afternoon and early evening hours with the
better coverage being across our north-northeast CWA. The PV anomaly
will push east and with the loss of afternoon heating, we should see
the coverage along this weakening front diminish Wednesday night.

Wind profiles continue to look fairly weak, though there will be
plenty of moisture and instability. Mainly pulse-type storms are
expected and will propagate or develop new cells on outflow
boundaries. Precipitable water values will increase to 1.5+ inches
by tomorrow. If any storms train over a particular area, then some
localized ponding of water or nuisance flooding will be possible.
Other threats will be gusty winds to around 45 mph and frequent
lightning.

Temperatures will remain quite warm, with lows tonight generally in
the middle to upper 60s. Highs of lower to middle 80s will be common
tomorrow afternoon, with temps dropping back into the 60s once again
Wednesday night.

.LONG TERM (Thursday through Tuesday)...
Issued at 303 PM EDT Tue May 27 2014

The long term guidance continues to be steady state in its range of
solutions.  The guidance suggests that the upper low over the lower
Mississippi delta region will gradually fill in during the early
portion of the forecast period.  As the low fills, it will
retrograde to the west and a strengthening upper level ridge axis
will replace it.

As all of this occurs, a surface cold front will slowly drift
southward through the region Thursday and Thursday night.  The
combination of the surface front and an upper level wave
transversing the area will result in more widespread convection
chances across our region.  Plenty of moisture along with
instability will be in place to support thunderstorm development.
An outbreak of severe weather does not look likely given the rather
weak wind fields aloft.  Instead, the main threat will likely be
heavy rainfall with the slow moving storms.  An inch or two of
rainfall will be possible in some areas...though basin averages will
probably average around an inch.

As the upper level ridge strengthens by late Friday, the front looks
to clear our area and settle down across Tennessee for the first
part of the weekend.  The trend in the data this afternoon suggests
that the ridge axis will push a little further to the east by Sunday
which will allow the stalled out front across Tennessee to push back
up into the region. This will probably result in an increase of
showers and storms once again by late Sunday afternoon.  However, it
appears that the best shot of rainfall Sunday would be across our
far south and southwest sections.

The upper level ridge looks to weaken/flatten out by early next week
as a band of upper level westerlies pushes in from the western
CONUS.  With the ridge breaking down, a diffuse boundary will likely
set up across the Ohio Valley.  Individual model solutions vary on
the placement, but the ensemble mean suggests that it could lie just
north of our region.  This will place our area in the notorious NW
flow regime with renewed convective chances for Monday and Tuesday.
In general, have kept the previous thinking intact for the later
periods and plan on staying close to climatological PoPs for the
period.

As for temperatures, Highs on Thursday will likely warm into the
lower to middle 80s.  Behind the front, we should see temperatures
fall into the lower 80s.  A little bit of a rebound in temperatures
look likely for Saturday with highs in the middle 80s.  Temperatures
look to remain above seasonal normals for Sunday through Tuesday
with highs in the 83-88 degree range.  Lows through the period will
generally be in the lower to middle 60s through Saturday morning,
but increase into the middle to upper 60s for Sunday morning through
Tuesday morning.

&&

.AVIATION (18Z TAF Update)...
Updated at 120 PM EDT Tue May 27 2014

Scattered showers and thunderstorms are expected to develop this
afternoon and last into the early evening hours. With the diurnal cu
development ongoing across the region will go ahead and add VCTS for
all TAF site through the afternoon and early evening hours. The
overall coverage remains uncertain, but current cu field and radar
returns would suggest LEX having the best chance of showers and
storms in the vicinity. Otherwise, this activity will wane after
sunset. More convection may develop after midnight and into the
pre-dawn hours Wednesday. Guidance is not completely sold on this
solution, which keeps confidence low enough to not mention precip in
TAFs at this time. If it does pan out, the better coverage appears
to be around BWG. South and southwest winds of 9-12 knots this
afternoon and evening will become light overnight.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

Short Term........MJP
Long Term.........MJ
Aviation..........MJP
Hazardous weather outlook, May 27, 3:30 PM EDT, 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
330 PM EDT TUE MAY 27 2014

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-281930-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN-
PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY-
MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY-
OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-
HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-
NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-
LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY-
EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-
WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-
ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...
PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG...
NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...
LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...
GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE...
BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...
EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY
330 PM EDT TUE MAY 27 2014 /230 PM CDT TUE MAY 27 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS EVENING AND OVERNIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH THE EARLY EVENING
HOURS AS AN UPPER LEVEL DISTURBANCE CROSSES THE AREA. HEAVY
RAINFALL AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL BE THE MAIN
THREATS. GUSTY WINDS TO AROUND 50 MPH AND SMALL HAIL WILL BE
POSSIBLE WITH THE STRONGEST STORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH
FRIDAY. THE GREATEST THREAT OF THUNDERSTORMS WILL BE DURING THE
AFTERNOON AND EVENING HOURS. AT THIS TIME...A WIDESPREAD THREAT OF
SEVERE WEATHER IS NOT EXPECTED. HOWEVER...ANY THUNDERSTORM WILL BE
CAPABLE OF HEAVY RAIN...GUSTY WINDS...AND CLOUD TO GROUND
LIGHTNING. PONDING OF WATER WILL BE POSSIBLE WITH ANY STORMS
MOVING REPEATEDLY OVER THE SAME AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

MJP/MJ

In the hours before

Special weather statement, May 27, 3:08 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
308 PM EDT TUE MAY 27 2014

KYZ033-271940-
HENRY KY-
308 PM EDT TUE MAY 27 2014

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 40 MPH WINDS...

AT 306 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LA GRANGE...AND MOVING NORTHEAST AT 20 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...HALF INCH HAIL...AND GUSTY WINDS OF AROUND 35 TO 40
MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  NEW CASTLE...
  EMINENCE...
  DELVILLE AND FRANKLINTON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3839 8497 3836 8527 3837 8529 3843 8533
      3844 8533 3859 8509
TIME...MOT...LOC 1908Z 242DEG 16KT 3840 8528

RJS
Special weather statement, May 27, 3:39 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
239 PM CDT TUE MAY 27 2014

KYZ024-272010-
BRECKINRIDGE KY-
239 PM CDT TUE MAY 27 2014

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 40 MPH WINDS WILL MOVE SLOWLY NORTHEAST TOWARDS
CLIFTON MILLS...IN NORTHERN BRECKINRIDGE COUNTY...

AT 232 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES NORTH OF HARDINSBURG...AND MOVING EAST AT
15 MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN REDUCING VISIBILITIES...HALF INCH
HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH
THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  HARDINSBURG...
  HENSLEY AND GARFIELD...
  WEBSTER AND RAYMOND...
  BASIN SPRING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3792 8651 3794 8650 3796 8637 3795 8635
      3790 8630 3778 8628 3773 8648 3792 8654
TIME...MOT...LOC 1939Z 257DEG 15KT 3786 8640

JSD
Special weather statement, May 27, 3:41 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
341 PM EDT TUE MAY 27 2014

KYZ053-054-064>066-077-272010-
ADAIR KY-CASEY KY-GREEN KY-LARUE KY-MARION KY-TAYLOR KY-
341 PM EDT TUE MAY 27 2014

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 40 MPH WINDS...

AT 236 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTHEAST OF
HODGENVILLE TO GREENSBURG TO 6 MILES SOUTHEAST OF CAMPBELLSVILLE TO 9
MILES WEST OF LIBERTY...AND MOVING EAST AT 15 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...HALF INCH HAIL...AND GUSTY WINDS OF AROUND 35 TO 40
MPH...ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  LIBERTY...
  CAMPBELLSVILLE...
  RHEBER AND GINSENG...
  WHITE ROSE AND SWEENEYVILLE...
  MAPLE AND SOUTH CAMPBELLSVILLE...
  GLEANINGS AND SPECK...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3722 8533 3730 8557 3739 8566 3742 8565
      3742 8569 3750 8577 3755 8562 3752 8556
      3756 8555 3756 8552 3758 8551 3760 8544
      3739 8520 3733 8485 3717 8514
TIME...MOT...LOC 1942Z 253DEG 13KT 3751 8563 3733 8545
          3728 8524 3731 8508

RJS
Special weather statement, May 27, 3:48 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
348 PM EDT TUE MAY 27 2014

KYZ024-025-028-272015-
BRECKINRIDGE KY-HARDIN KY-MEADE KY-
348 PM EDT TUE MAY 27 2014

...A CLUSTER OF STRONG THUNDERSTORMS WITH DANGEROUS
LIGHTNING...HEAVY RAIN...HALF INCH HAIL...AND 40 MPH WINDS WILL
DEVELOP AND MOVE ACROSS SOUTHERN MEADE AND EASTERN BRECKINRIDGE COUNTIES...

AT 345 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 14 MILES EAST OF HARDINSBURG...AND MOVING
NORTHEAST AT 25 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...HALF INCH HAIL...AND GUSTY WINDS OF AROUND 35 TO 40
MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  BIG SPRING AND FOUR CORNERS...
  MAPLES CORNER AND HILLGROVE...
  FLAHERTY AND GARRETT...
  BUCK GROVE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3784 8629 3796 8613 3776 8597 3766 8624
      3778 8628
TIME...MOT...LOC 1947Z 232DEG 22KT 3777 8619

JSD
Special weather statement, May 27, 4:03 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
403 PM EDT TUE MAY 27 2014

KYZ025-028-272035-
HARDIN KY-MEADE KY-
403 PM EDT TUE MAY 27 2014

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 40 MPH WINDS WILL PUSH A GUST FRONT NORTHEAST INTO
NORTHERN MEADE COUNTY...INCLUDING THE CITIES OF RADCLIFF AND FORT
KNOX. THIS GUST FRONT WILL PRECEDE ANY RAINFALL...

AT 359 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 13 MILES SOUTH OF BRANDENBURG...AND MOVING
NORTHEAST AT 25 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...HALF INCH HAIL...AND GUSTY WINDS OF AROUND 35 TO 40
MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  VINE GROVE AND BUCK GROVE...
  GRAHAMTON...
  RED HILL AND DIETZ ACRES...
  FORT KNOX AND MULDRAUGH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3799 8607 3796 8604 3799 8603 3800 8601
      3784 8588 3774 8604 3790 8619
TIME...MOT...LOC 2003Z 232DEG 22KT 3784 8609

JSD
Special weather statement, May 27, 4:18 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
418 PM EDT TUE MAY 27 2014

KYZ025-028-029-272040-
BULLITT KY-HARDIN KY-MEADE KY-
418 PM EDT TUE MAY 27 2014

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...TORRENTIAL
RAIN...PENNY SIZE HAIL...AND 50 MPH WINDS WILL MOVE NORTHEAST ACROSS
EASTERN MEADE AND NORTHERN HARDIN COUNTIES. WIND GUSTS WILL PRECEDE
HEAVY RAIN...

AT 413 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES SOUTHEAST OF BRANDENBURG...AND MOVING
NORTHEAST AT 15 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN REDUCING
VISIBILITIES...PENNY SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND 45
TO 50 MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  PILCHER LANDING...
  HOWARD...
  WEST POINT AND STITES...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3798 8607 3796 8604 3799 8603 3801 8597
      3800 8593 3802 8590 3790 8579 3781 8594
      3797 8610
TIME...MOT...LOC 2018Z 234DEG 15KT 3791 8599

JSD

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 3:01 PM EDTSpecial Weather StatementLMKAdair, Taylor29 min
May 27, 3:08 PM EDTSpecial Weather StatementLMKHenry32 min
May 27, 3:18 PM EDTSevere Thunderstorm WarningLMKAdair, Green32 min
May 27, 3:39 PM EDTSpecial Weather StatementLMKBreckinridge31 min
May 27, 3:41 PM EDTSpecial Weather StatementLMKCasey, Taylor29 min
May 27, 3:48 PM EDTSpecial Weather StatementLMKMeade27 min
May 27, 4:03 PM EDTSpecial Weather StatementLMKMeade32 min
May 27, 4:18 PM EDTSpecial Weather StatementLMKBullitt22 min
May 27, 4:50 PM EDTSpecial Weather StatementLMKBullitt30 min
May 27, 5:02 PM EDTSpecial Weather StatementLMKJefferson18 min
May 27, 5:15 PM EDTSpecial Weather StatementLMKGrayson30 min
May 27, 5:41 PM EDTSpecial Weather StatementLMKBreckinridge29 min
May 27, 6:15 PM EDTSpecial Weather StatementLMKHardin30 min
May 27, 6:28 PM EDTSpecial Weather StatementLMKHardin27 min
May 27, 6:53 PM EDTSpecial Weather StatementLMKHardin17 min
May 26, 8:59 PM EDTSpecial Weather StatementLMKDubois46 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2014Severe Thunderstorm Warnings in Indiana, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.